Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 111, NWS Seattle, WA

May 25, 2021

NWS Seattle, WA issued this small craft advisory at May 25, 2021, 2:41 AM PDT. It took effect at May 25, 2021, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 25, 2021, 2:41 AM PDT (09:41 UTC)
In effect from
May 25, 2021, 5:00 PM PDT
Expired
May 26, 2021, 2:51 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

924 
WHUS76 KSEW 250941
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
241 AM PDT Tue May 25 2021

PZZ131-132-251745-
/O.NEW.KSEW.SC.Y.0111.210526T0000Z-210526T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
241 AM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
031 
WHUS76 KSEW 251555
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
855 AM PDT Tue May 25 2021

PZZ131-132-260000-
/O.CON.KSEW.SC.Y.0111.210526T0000Z-210526T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
855 AM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
395 
WHUS76 KSEW 252131
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
231 PM PDT Tue May 25 2021

PZZ170-173-176-260545-
/O.NEW.KSEW.SC.Y.0112.210526T1800Z-210527T1800Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
231 PM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 11 AM
PDT THURSDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...From 11 AM Wednesday to 11 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-260545-
/O.NEW.KSEW.SC.Y.0112.210526T2200Z-210527T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
231 PM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 11 AM
PDT THURSDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 10 nm.

* WHEN...From 3 PM Wednesday to 11 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-260545-
/O.CON.KSEW.SC.Y.0111.210526T0000Z-210526T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
231 PM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
443 
WHUS76 KSEW 260342
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
842 PM PDT Tue May 25 2021

PZZ131-132-261145-
/O.CON.KSEW.SC.Y.0111.000000T0000Z-210526T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
842 PM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-261145-
/O.CON.KSEW.SC.Y.0112.210526T1800Z-210527T1800Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
842 PM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO
11 AM PDT THURSDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...From 11 AM Wednesday to 11 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-261145-
/O.CON.KSEW.SC.Y.0112.210526T2200Z-210527T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
842 PM PDT Tue May 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO
11 AM PDT THURSDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 10 nm.

* WHEN...From 3 PM Wednesday to 11 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
077 
WHUS76 KSEW 260951
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
251 AM PDT Wed May 26 2021

PZZ132-261800-
/O.CAN.KSEW.SC.Y.0111.000000T0000Z-210526T1200Z/
/O.EXB.KSEW.SC.Y.0112.210527T0900Z-210528T0100Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
251 AM PDT Wed May 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT
THURSDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 2 AM to 6 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-261100-
/O.CAN.KSEW.SC.Y.0111.000000T0000Z-210526T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
251 AM PDT Wed May 26 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased to 20 knots or less.

$$

PZZ133-134-261800-
/O.EXB.KSEW.SC.Y.0112.210527T0900Z-210528T0100Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
251 AM PDT Wed May 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM PDT
THURSDAY...

* WHAT...South winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...From 2 AM to 6 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-261800-
/O.EXB.KSEW.SC.Y.0112.210527T1300Z-210528T0100Z/
Puget Sound and Hood Canal-
251 AM PDT Wed May 26 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT
THURSDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...From 6 AM to 6 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-261800-
/O.EXT.KSEW.SC.Y.0112.210526T2000Z-210528T0100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
251 AM PDT Wed May 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM PDT THURSDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...From 1 PM this afternoon to 6 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-261800-
/O.EXT.KSEW.SC.Y.0112.210527T0100Z-210528T0100Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
251 AM PDT Wed May 26 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PDT THURSDAY...

* WHAT...South winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 10 nm.

* WHEN...From 6 PM this evening to 6 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 24, 8:47 PM PDT, 5 hours 54 minutes earlier.

Area forecast discussion, May 24, 8:47 PM PDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
847 PM PDT Mon May 24 2021

.SYNOPSIS...Showers will linger into Tuesday across Western
Washington as an upper level trough moves across the region.
A weak upper level ridge will briefly provide drier and somewhat
warmer conditions on Wednesday. Wet weather returns Wednesday
night and Thursday with another frontal system. An upper level
ridge will bring drier conditions and a warming trend for the
upcoming holiday weekend.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...A weak frontal system will
move onshore and dissipate as it does so later this afternoon.
Scattered showers will linger into the evening in its wake. There
isn't much of an onshore push behind it so there won't be much in
the way of convergence zone activity. The trailing upper trough
axis will move onshore late tonight then shift east of the
Cascades by late Tuesday afternoon. After a few showers in the
morning, much of the lowlands should begin to dry out by mid
afternoon with perhaps a few sun breaks. Temperatures will remain
on the cool side on Tuesday, but should nudge upward a few degrees
over today.

Weak upper ridging builds into the region Tuesday night into early
Wednesday. This should allow much of Western Washington to
briefly dry out, but the weak transitory nature of the ridge won't
allow for much in the way of clearing. Nonetheless, high
temperatures should warm a little closer to seasonal normals. The
next weather system will be on the doorstep by Wednesday evening
with another round of rain spreading inland from the coast. This
system looks to pack a little more of a punch than todays with a
decent shot of rain, breezy conditions, and cooler temperatures
for Thursday. Looking ahead to the long term forecast, we'll take
what we can get in the rain department this week.

.LONG TERM /FRIDAY THROUGH MONDAY/...A few showers will linger
into Friday morning as an upper trough exits the region. Upper
ridging will be building into the area by later in the day. This
will be the precursor to a large scale pattern change from the
weekend into early next week as high amplitude upper level ridging
attempts to make inroads along the west coast. Temperatures are
expected to warm progressively from Saturday through Memorial
Day. More than three quarters of the model ensembles from both the
GFS and ECMWF suggest interior areas from Seattle southward will
be near or above 80 degrees on Memorial Day. 27

&&

.AVIATION...A few showers around into this evening with showers
tapering off tonight into early morning. VFR to MVFR for most sites
this evening with IFR along the coast. MVFR to IFR cigs late tonight
into Tuesday morning with precipitation late Tuesday morning through
the day mainly in the mountains with the upper trough moving through
the area. MVFR/IFR into the morning with VFR later in the day. Winds
light southerly through tonight into the morning.

KSEA...Mainly dry tonight with VFR this evening and MVFR tonight.
IFR possible Tuesday morning. Clouds will clear a bit later in the
day for VFR. Light southerly winds.

JD

&&

.MARINE...Winds mostly light tonight with areas of showers into
Tuesday. Increasing winds through the Strait of Juan de Fuca later
Tuesday into Tuesday night with SCA winds possible for the central
and eastern portions of the Strait of Juan de Fuca. Winds will
increase over the coastal waters later on Wednesday as a stronger
front moves towards the coast. SCA winds likely for the coastal
waters Wednesday night with the front. SCA winds possible for areas
of the interior waters Wednesday night into Thursday with the
increasing south winds with the system. Flow will ease late week
into the weekend with high pressure moving into the NE Pacific.

JD

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.
&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:31 PM PDTSmall Craft AdvisorySEW3 days

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.